Oregon, 2004Tornado in Oregon, June 23, 2004
June 23, 2004 · NWS BOI · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 23, 6:46 PM PST, 24 minutes earlier.
Area forecast discussion, Jun 23, 6:46 PM PST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
846 PM MDT WED JUN 23 2004
.DISCUSSION...UPPER LEVEL RIDGE OVERHEAD. ISOLATED -TSRA IN OUR CWA
THIS EVENING IN UNSTABLE BUT GENERALLY TOO-DRY AIR MASS...00Z BOI
RAOB HAD ONLY .37 INCH PRECIPITABLE WATER. 00Z GFS HAD UPWARD OMEGA
AT 700 MB EXTENDING ALONG IDAHO/NEVADA BORDER NWWD TO BAKER COUNTY
WITH SEPARATE AREA IN CAMAS AND ERN BOISE COUNTIES...THE SAME PLACES
WHERE LIGHTNING OCCURRED IN OUR CWA. GFS SHOWS ALMOST IDENTICAL
PATTERN FOR NOON THU...A LITTLE TOO SOON TO TAKE ADVANTAGE OF
DAYTIME HEATING...BUT THE PATTERN CHANGES TO UPWARD MOTION ALL
OVER OUR CWA LATE THU. SO EXPECT COVERAGE OF -TSRA TO BE SLIGHTLY
MORE EXTENSIVE THU THAN TODAY. BUT LOW LEVELS WILL REMAIN VERY DRY
AND THE MAIN FEATURE WILL BE GUSTY WINDS. GRADUAL MOISTENING/COOLING
AND SLIGHTLY HIGHER POPS THIS WEEKEND AS PACIFIC LOW COMES CLOSER TO
COAST. MEANWHILE CONTINUED VERY WARM/HOT. CURRENT FORECAST GOOD...
NO UPDATES.
&&
.PREVIOUS DISCUSSION...
SHORT TERM...TONIGHT THROUGH SATURDAY. L/WV HIGH PRESSURE RIDGE
WILL REMAIN OVER WESTERN NORTH AMERICA THROUGH SHORT TERM BUT WEAKEN
SLOWLY FRI/SAT AS EASTERN PACIFIC LOW PRESSURE TROUGH NUDGES CLOSER
TO NORTHWEST COAST IN RESPONSE TO DIGGING S/WV SOUTH OF ALEUTIAN
ISLANDS. HIGH PRESSURE RIDGE AXIS DIRECTLY OVER CWFA KEEPING CWFA
AIR MASS VERY WARM AND UNSTABLE. SHALLOW H6-H5 MOISTURE LAYER
REMAINS OVER CWFA WITH LOW-LEVEL AIR MASS VERY DRY. THIS WILL KEEP
DIURNAL CONVECTION PLACE THROUGH FRI FOR MINIMAL THREAT OF
HIGH-BASED THUNDERSTORMS OVER NORTHERN ZONES AND MOUNTAINS OF
SOUTHERN ZONES. AS EASTERN PACIFIC TROUGH SWINGS TOWARD NORTHWEST
COAST FRI NIGHT/SAT A SLIGHT INCREASE IN MOISTURE PUSHES INTO
NORTHERN ZONES FOR SLIGHTLY HIGHER POPS. BUT RIDGE WILL WEAKEN
APPROACHING TROUGH KEEPING SOUTHERN ZONES MOSTLY DRY. TEMPS REMAIN
WELL ABOVE NORMAL THU BEFORE SLOW COOLING FRI/SAT DUE TO LOWERING
HEIGHTS/THICKNESS AS EASTERN PACIFIC TROUGH APPROACHES NORTHWEST AND
UPPER RIDGE WEAKENS. HOWEVER TEMPS SAT STILL AROUND 5 DEGREES ABOVE
NORMAL.
LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...A MOIST UPPER LEVEL
TROUGH CONTINUES ITS PATH OVER THE NORTH PART OF THE CWA WITH SLIGHT
CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY. ON TUESDAY A RIDGE
REBUILDS INTO THE AREA PUSHING THE THUNDERSTORMS NORTH AND EAST OF
THE CWA. TEMPERATURES WILL REMAIN ABOUT 5 DEGREES ABOVE NORMALS.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&
DISCUSSION........LC
PREV SHORT TERM...KP
PREV LONG TERM....DH
Hazardous weather outlook, Jun 23, 3:30 AM PST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
530 AM MDT WED JUN 23 2004
IDZ011>016-028>030-ORZ061>064-241200-
BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY-
LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-
UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY-
530 AM MDT (430 AM PDT) WED JUN 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
Tornado, Baker
- When
- June 23, 7:10 PM PST to 7:20 PM PST
- Where
- Baker County, 6 mi N of Baker
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 3 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.867, -117.817
some trees torn up in field 1/2 mile east of I84 exit 298.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 23, 20041 death · 1 injured · $24 million · F3 · 56 events
- Tornadoes and Hail in Wisconsin, June 23, 200421 injured · $374,000 · F1 · 41 events
- Tornadoes and Hail in Wisconsin, June 23, 20041 injured · $7.9 million · F2 · 11 events
- Tornado and Flash Flooding in Texas, June 23, 2004$225,000 · F0 · 10 events
- Damaging Winds in Georgia, June 23, 2004$86,000 · 52 kt wind · 11 events
- Hail and Damaging Winds in Michigan, June 23 to 24, 2004$100,000 · 1 in hail · 6 events
- Tornadoes and Hail in North Dakota, June 23, 2004F1 · 17 events
- Damaging Wind in Mississippi, June 23, 2004$40,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, June 23, 2004$28,000 · 70 kt wind · 8 events
- Cold in Minnesota, June 23 to 24, 200424 events
- Cold in North Dakota, June 23 to 24, 200418 events
- Hail and Damaging Winds in Minnesota, June 23, 2004$10,000 · 63 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410224.